Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

Is Combutol go well with Rcinex

05/24/2010

Question:

I am suffering from tuberculosis of fallopian tubes. I am taking AKT-4 for three months. for Last one month i am getting fever of 99.4. Doctor telling me not to take combutol 1000.As i had taken AKT-4 for three months. She suggested me to take Rcinex only for next three months. Please tell me, is it go well only taking Rcinex only. I had taken blood tests, urine tests, Liver function tests and x-ray of chest, everthing is normal. I want to know, why i am getting fever ? and not taking combutol with Rcinex will go o.k or not?

Answer:

I just wanted to clarify some of the medications before I answer the questions. AKT-4 is a combination of 4 drugs consisting of Isoniazid (INH), Rifampin (RIF), Ethambutol (EMB), and Pyrazinamide (PZA). Combutol is EMB. And Rcinex is a combination of INH and RIF.

Treatment of active tuberculosis (TB) disease is guided by clinical response, microbiology (culture) results, drug susceptibility testing, and radiological improvement. I am not sure if you are feeling better overall or not? Are the symptoms that you had when you were diagnosed with TB of the fallopian tube gone? I am also not sure if you had cultures done with drug susceptibility testing.

You were initially treated with a 4 drug combination of INH, RIF, EMB, and PZA. This is the current recommendation for patients with no drug resistance. For active TB disease of the fallopian tubes, patients are usually treated with 4 drugs (AKT-4) for 2 months and then the EMB and PZA are discontinued. The patient then continues on the INH and RIF (Rcinex) for 4 months. The drugs used to treat TB and the lengths of treatment really depend on whether there is drug resistance, what the location of the TB is, and how well the patient is responding to treatment. Patients with drug resistance or those that are not improving, require a much longer length of treatment.

I am not sure why you are getting fever now and it may or may not be related to TB. Did you have fever before or is this new? Your doctor needs to find the reason for the fever and make sure there is no other reason (for example, other infections, drug fever, etc.).

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

Shu-Hua   Wang, MD, MPH&TM Shu-Hua Wang, MD, MPH&TM
Clinical Assistant Professor of Infectious Diseases
Clinical Assistant Professor of The Division of Epidemiology
College of Medicine
The Ohio State University

Larry S Schlesinger, MD Larry S Schlesinger, MD
Professor:
Molecular Virology, Immunology and Medical Genetics
Microbiology Administration
Environmental Health Sciences
College of Medicine
The Ohio State University